Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 25, 2014, 3:09 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jan 26, 2014, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:09 PM CST (21:09 UTC)
- In effect from
- Jan 26, 2014, 12:00 PM CST
- Expired
- Jan 26, 2014, 8:18 PM CST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS73 KGLD 252109 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 209 PM MST SAT JAN 25 2014 NEZ079>081-260600- /O.NEW.KGLD.WI.Y.0006.140126T1800Z-140127T0100Z/ DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK 209 PM MST SAT JAN 25 2014 /309 PM CST SAT JAN 25 2014/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE LATE MORNING AND LAST THROUGH THE AFTERNOON. THE WINDS WILL DECLINE BELOW ADVISORY CRITERIA DURING THE EARLY EVENING. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
8 follow-up statements
217 WWUS73 KGLD 260614 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1114 PM MST SAT JAN 25 2014 NEZ079>081-261800- /O.CON.KGLD.WI.Y.0006.140126T1800Z-140127T0100Z/ DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK 1114 PM MST SAT JAN 25 2014 /1214 AM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE LATE MORNING AND LAST THROUGH THE AFTERNOON. THE WINDS WILL DECLINE BELOW ADVISORY CRITERIA DURING THE EARLY EVENING. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
758 WWUS73 KGLD 261636 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 936 AM MST SUN JAN 26 2014 COZ090-270100- /O.EXB.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 936 AM MST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST MONDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST THROUGH THE EVENING. THE WINDS WILL DECLINE AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 2 MILES DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-014>016-029-270100- /O.EXB.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY...QUINTER 1036 AM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST MONDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST INTO THE LATE EVENING AND OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ NEZ079>081-270100- /O.EXT.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/ DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK 936 AM MST SUN JAN 26 2014 /1036 AM CST SUN JAN 26 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
718 WWUS73 KGLD 261705 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1005 AM MST SUN JAN 26 2014 COZ090-KSZ001>004-014>016-029-NEZ079>081-270000- /O.CON.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1005 AM MST SUN JAN 26 2014 /1105 AM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
789 WWUS73 KGLD 262158 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 258 PM MST SUN JAN 26 2014 COZ090-NEZ079>081-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON... MCCOOK 258 PM MST SUN JAN 26 2014 /358 PM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-014>016-029-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY...QUINTER 358 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
891 WWUS73 KGLD 262245 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 345 PM MST SUN JAN 26 2014 COZ090-KSZ001>004-014>016-029-NEZ079>081-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER... BENKELMAN...TRENTON...MCCOOK 345 PM MST SUN JAN 26 2014 /445 PM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
464 WWUS73 KGLD 262256 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 356 PM MST SUN JAN 26 2014 COZ091-092-KSZ013-027-028-041-270600- /O.EXB.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE 356 PM MST SUN JAN 26 2014 /456 PM CST SUN JAN 26 2014/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM MST /2 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MST /2 AM CST/ MONDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001>004-014>016-029-NEZ079>081-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER... BENKELMAN...TRENTON...MCCOOK 356 PM MST SUN JAN 26 2014 /456 PM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
887 WWUS73 KGLD 262300 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 400 PM MST SUN JAN 26 2014 KSZ042-270600- /O.EXA.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/ WICHITA- INCLUDING THE CITY OF...LEOTI 500 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST MONDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001>004-014>016-029-NEZ079>081-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER... BENKELMAN...TRENTON...MCCOOK 400 PM MST SUN JAN 26 2014 /500 PM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ091-092-KSZ013-027-028-041-270600- /O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE 400 PM MST SUN JAN 26 2014 /500 PM CST SUN JAN 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST /2 AM CST/ MONDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. * TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. * OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
706 WWUS73 KGLD 270218 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 718 PM MST SUN JAN 26 2014 COZ090-KSZ001>004-014>016-029-NEZ079>081-270330- /O.CAN.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM- GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER... BENKELMAN...TRENTON...MCCOOK 718 PM MST SUN JAN 26 2014 /818 PM CST SUN JAN 26 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW CRITERIA THROUGH THE REMAINDER OF THE NIGHT. $$ COZ091-092-KSZ013-027-028-041-042-270330- /O.CAN.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 718 PM MST SUN JAN 26 2014 /818 PM CST SUN JAN 26 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW CRITERIA THROUGH THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:47 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 25, 11:47 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MST SAT JAN 25 2014 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 130 AM MST SAT JAN 25 2014 NORTHERLY FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD. TEMPERATURES WILL BE MUCH ABOVE NORMAL THROUGH THE WEEKEND WITH PRECIPITATION CHANCES HOLDING OFF UNTIL SUNDAY NIGHT. DESPITE THE WARM TEMPERATURES DEW POINTS ARE NOT LOW ENOUGH FOR FIRE WEATHER CONCERNS. THERE WILL BE A PERIOD OF WINDY CONDITIONS LATE SUNDAY AFTERNOON AND SUNDAY EVENING BEHIND THE NEXT COLD FRONT...POSSIBLY REACHING ADVISORY CRITERIA. AS A VORTICITY LOBE ROTATES THROUGH THE NORTHERN PLAINS...LIGHT SNOW WILL DEVELOP SUNDAY NIGHT FIRST IN COLORADO NEAR THE PALMER DIVIDE...THEN SLOWLY WORKS ITS WAY INTO THE SOUTHWEST PART OF THE FORECAST AREA MONDAY AND MONDAY NIGHT. TOTAL SNOW ACCUMULATIONS WILL BE 1 TO 2 INCHES MAINLY IN NORTHEAST COLORADO. MONDAY WILL BE MUCH COLDER WITH HIGHS EXPECTED TO BE ONLY IN THE 20S. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 117 AM MST SAT JAN 25 2014 ARCTIC AIR MASS WILL REMAIN OVER THE AREA AT THE START OF THE EXTENDED PERIOD. BY WEDNESDAY...SHORTWAVE TROUGH QUICKLY DEPARTS AND HEIGHTS RISE ALONG WITH H85 TEMPERATURES. ADJUSTED HIGH TEMPERATURES UPWARD SLIGHTLY ON WEDNESDAY TO ACCOUNT FOR THE LIKELIHOOD THAT ALLBLEND IS TOO COOL. HIGH TEMPERATURES WILL PROBABLY NEED TO BE ADJUSTED EVEN HIGHER IN SUBSEQUENT FORECASTS. A SHORTWAVE TROUGH WILL MOVE SOUTHWARD ALONG THE WEST SIDE OF THE PERSISTENT DEEP CLOSED LOW CENTERED NEAR HUDSON BAY CANADA AND SHOULD REACH THE NORTHERN PLAINS AND UPPER MIDWEST REGION LATE WEDNESDAY. THE NEW 00Z ECMWF HAS TRENDED SLIGHTLY FURTHER EAST AND MATCHES FAIRLY WELL WITH THE GFS THROUGH MID WEEK. IN CONTRAST...THE GEM AND DGEX ARE MUCH FURTHER WEST AND SLOWER. REGARDLESS...ANOTHER COLD SURGE FORCED BY THIS SHORTWAVE SHOULD REACH OUR REGION SOMETIME THURSDAY BUT THE COLDEST AIR MAY BE EAST OF OUR AREA DEPENDING ON WHICH MODEL DEPICTION IS CLOSEST TO REALITY. THIS LEADS TO AN UNCERTAIN TEMPERATURE FORECAST IN THE LATER HALF OF THE EXTENDED. THE ALLBLEND SEEMS TO HANDLE THIS REASONABLY WELL AS IT SPLITS THE DIFFERENCE AND SHOWS A MINOR COOL DOWN ON THURSDAY...SO ACCEPTED THESE TEMPERATURE VALUES. WEAK FRONTOGENESIS AND ISENTROPIC LIFT LATE WEDNESDAY NIGHT INTO THURSDAY NEAR AND BEHIND THE COLD FRONT COULD RESULT IN SOME FLURRIES OR LIGHT SNOW FOR AT LEAST THE WESTERN PORTION OF THE AREA. CONFIDENCE IS LOW GIVEN LIMITED MOISTURE. THE LARGE SCALE PATTERN APPEARS TO TRANSITION TO A MORE PROGRESSIVE PATTERN TOWARD THE VERY END OF THE EXTENDED PERIOD AND MEDIUM RANGE MODELS INDICATE BETTER OPPORTUNITIES FOR PRECIPITATION JUST BEYOND DAY 7. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1039 AM MST SAT JAN 25 2014 VFR CONDITIONS ARE FORECAST FOR THE 18Z TAFS. GUSTY WINDS WILL CONTINUE UNTIL MID AFTERNOON THEN DECLINE AS THE STRONGER WINDS MIXING DOWN MOVE OUT OF THE AREA. THIS EVENING THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE TROUGH MOVES THROUGH THE AREA...CAUSING THE WINDS TO STRENGTHEN BEHIND IT. THE SURFACE PRESSURE GRADIENT DECLINES DURING THE MORNING. TOWARD NOON STRONGER WINDS WILL MIX DOWN TO THE SURFACE CAUSING THE WINDS TO BECOME GUSTY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...BRB AVIATION...JTL
Hazardous weather outlook, Jan 25, 3:41 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 241 AM MST SAT JAN 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 241 AM MST SAT JAN 25 2014 /341 AM CST SAT JAN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF LIGHT SNOW SUNDAY NIGHT AND MONDAY...MAINLY IN EASTERN COLORADO...WITH 1 OR 2 INCHES OF LIGHT ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.